Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 8, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 9, 2017, 11:58 AM PST for Elko County, Nevada. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 11:58 AM PST (19:58 UTC)
- Expired
- Feb 16, 2017, 4:06 PM PST
- In force
- 7 days
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Humboldt River near Carlin (HRCN2). The gauge peaked at 10.52 ft at Feb 12, 2017, 7:00 AM PST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 8.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210
WGUS45 KLKN 091958
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1158 AM PST THU FEB 9 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Humboldt River Above Carlin affecting Elko County
For the Upper Humboldt, including Carlin, Minor flooding is
occurring and moderate flooding is possible.
...Moderate Flooding is possible...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Upper Humboldt
Carlin 7.0 7.1 Thu 11 AM 7.5 8.0 8.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC007-101958-
/O.NEW.KLKN.FL.W.0008.170209T1958Z-000000T0000Z/
/HRCN2.1.ER.170209T1836Z.170209T1915Z.000000T0000Z.UU/
1158 AM PST THU FEB 9 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Humboldt River Above Carlin.
* until further notice...or until the warning is canceled.
* At 11:15 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Minor flooding occurs.
* Impact...at 7.5 feet...moderate flooding occurs.
$$
JRM9 follow-up statements
954 WGUS45 KLKN 100432 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 832 PM PST THU FEB 9 2017 For the Upper Humboldt, including Carlin, Minor flooding is occurring, with river levels forecasted to decrease slightly through Friday. ...Moderate flooding occurring along Humboldt River near Carlin... Minor to moderate flooding along the Humboldt River near Carlin is expected through at least Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio and by checking www.weather.gov/elko and through social media. && NVC007-110432- /O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/ /HRCN2.1.ER.170209T1836Z.170210T0215Z.000000T0000Z.UU/ 832 PM PST THU FEB 9 2017 The Flood Warning continues for The Humboldt River Above Carlin. * until further notice...or until the warning is cancelled. * until further notice. * At 7:15 PM Thursday the stage was 7.4 feet. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. * Impact...at 7.0 feet...Minor flooding occurs. $$
254
WGUS45 KLKN 101733
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
933 AM PST FRI FEB 10 2017
Humboldt River Above Carlin affecting Elko County
For the Upper Humboldt, including Carlin, Moderate flooding is
occurring and major flooding is possible.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river may rise into major flood stage. This
would cause significant impacts upstream, downstream and near the city
of Carlin. Stay away from the river, bank failures can occur at anytime
and you could be swept away...
FLD OBSERVED FORECAST 3PM
LOCATION STG STG DAY TIME Sat Sun Mon
Upper Humboldt
Carlin 7.0 7.9 Fri 08 AM 8.4 7.4 7.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC007-111733-
/O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/
/HRCN2.2.ER.170209T1836Z.170210T1600Z.000000T0000Z.UU/
933 AM PST FRI FEB 10 2017
...Observed flooding increased from Minor to Moderate severity...The
Flood Warning continues for
The Humboldt River Above Carlin.
* until further notice...or until the warning is canceled.
* At 8:15 AM Friday the stage was 7.9 feet and rising steadily.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. This warning will
remain in effect until the river falls below flood stage.
* Impact...Widespread and extensive flooding of farmland along the river.
The water level will approach the bottom of the Eureka/Carlin Bridge on
State Route 278.
$$
JRM496
WGUS45 KLKN 111257
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
457 AM PST SAT FEB 11 2017
Humboldt River Above Carlin affecting Elko County
For the Upper Humboldt, including Carlin, Major flooding is
occurring, with river levels forecast to increase through
Sunday then decrease.
The Humboldt River is still climbing at Carlin and should continue
to do so through Sunday, then begin a gradual drop. Official forecasts
are not issued for Carlin, so this is based on river behavior upstream
and expected weather condition.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Upper Humboldt
Carlin 7.0 8.6 Sat 04 AM 9.5 8.5 7.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas. The road bed may be gone. Turn around.
Don't drown.
&&
NVC007-121257-
/O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/
/HRCN2.3.ER.170209T1836Z.170211T1215Z.000000T0000Z.UU/
457 AM PST SAT FEB 11 2017
...Observed flooding increased from Moderate to Major severity...The
Flood Warning continues for
The Humboldt River Above Carlin.
* until further notice...
* At 4:15 AM Saturday the stage was 8.6 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
$$
BB770
WGUS85 KLKN 112303
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
303 PM PST SAT FEB 11 2017
For the Upper Humboldt, including Carlin, Major flooding is
occurring, with river levels forecast to increase through
Sunday then decrease.
The Humboldt River is still climbing at Carlin and should continue
to do so through tomorrow, then begin a gradual drop. Official forecasts
are not issued for Carlin, so this is based on river behavior upstream
and expected weather conditions.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Upper Humboldt
Carlin 7.0 9.5 Sat 02 PM 10.2 9.0 8.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Make the smart move...turn around...don't drown. You don't want to get
on the evening news by being killed in your vehicle.
Cars, trucks, semis...it does not matter.
&&
NVC007-122303-
/O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/
/HRCN2.3.ER.170209T1836Z.170211T2215Z.000000T0000Z.UU/
303 PM PST SAT FEB 11 2017
The Flood Warning continues for
The Humboldt River Above Carlin.
* until further notice...Or until the warning is cancelled.
* At 2:00 PM Saturday the stage was 9.5 feet.
* Major flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
$$
86672
WGUS85 KLKN 122238
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
238 PM PST SUN FEB 12 2017
For the Upper Humboldt, including Carlin, Major flooding is
occurring, with river levels forecast to slowly decrease.
...River levels risen slightly during the afternoon. A
slight rise is expected to continue, before slowly falling
by Monday afternoon. Official forecasts are not issued
for Carlin, so this is based on river behavior upstream
and expected weather conditions.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Upper Humboldt
Carlin 7.0 10.1 Sun 02 PM + + +
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Make the smart move...turn around...don't drown. You don't
want to get on the evening news by being killed in your vehicle.
Cars, trucks, semis...it does not matter.
&&
NVC007-132238-
/O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/
/HRCN2.3.ER.170209T1836Z.170212T1345Z.000000T0000Z.UU/
238 PM PST SUN FEB 12 2017
The Flood Warning continues for
The Humboldt River Above Carlin.
* until further notice...Or until the warning is cancelled.
* At 2:00 PM Sunday the stage was 10.1 feet.
* Major flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. This warning will
remain in effect until the river falls below flood stage.
* Impact...at 10.2 feet...This is the official record flood or about
6160 cfs. It occurred on february 14, 1962.
$$
86628 WGUS85 KLKN 131118 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 318 AM PST MON FEB 13 2017 For the Upper Humboldt, including Carlin, Major flooding is occurring, with river levels forecast to increase. The river near Carlin has dropped a bit but is still easily in major flood stage. It is expected to rise again as the flood wave upstream moves into the area today and tonight. The river at Carlin has already likely broken its crest record so this flood is unprecedented. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas...turn around. Don't drown. && NVC007-141117- /O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/ /HRCN2.3.ER.170209T1836Z.170212T1345Z.000000T0000Z.UU/ 318 AM PST MON FEB 13 2017 The Flood Warning continues for The Humboldt River Above Carlin. * until further notice. * At 2 AM Monday the stage was 9.8 feet. Flood of record is 10.21 feet. * Major flooding is occurring. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. This warning will remain in effect until the river falls below flood stage. * The official record flood was 10.21 feet on February 14, 1962. $$ BB
369 WGUS45 KLKN 140746 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 1146 PM PST MON FEB 13 2017 Humboldt River Above Carlin affecting Elko County For the Upper Humboldt, including Carlin, Moderate flooding is occurring, with river levels expected to decrease. ...Moderate Flooding at Carlin... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-150746- /O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/ /HRCN2.3.ER.170209T1836Z.170212T1345Z.000000T0000Z.UU/ 1146 PM PST MON FEB 13 2017 The Flood Warning continues for The Humboldt River Above Carlin. * until further notice...or until the warning is cancelled. * At 11:15 PM Monday the stage was 8.4 feet. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. $$ LW
288 WGUS85 KLKN 150735 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1135 PM PST TUE FEB 14 2017 For the Upper Humboldt, including Carlin, Moderate flooding is occurring, with river levels forecast to decrease. ...Moderate Flooding continues on the Humboldt River at Carlin... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-160735- /O.CON.KLKN.FL.W.0008.000000T0000Z-000000T0000Z/ /HRCN2.3.ER.170209T1836Z.170212T1345Z.000000T0000Z.UU/ 1135 PM PST TUE FEB 14 2017 The Flood Warning continues for The Humboldt River Above Carlin. * Until further notice...Or until the warning is cancelled. * At 11:00 PM Tuesday the stage was 8.3 feet. * Moderate flooding is occurring...No forecast is available. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. This warning will remain in effect until the river falls below flood stage. $$ JR
983
WGUS85 KLKN 170006
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
406 PM PST THU FEB 16 2017
For the Upper Humboldt, including Carlin, no flooding is observed or
forecast.
...Humboldt River near Carlin below flood stage...
The Humboldt River near Carlin has lowered below flood stage
and is forecast to continue to recede over the next few days.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Upper Humboldt
Carlin 7.0 6.1 Thu 03 PM 6.0 5.7 5.6
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio or visiting our website at http://www.weather.gov/elko
&&
NVC007-170036-
/O.CAN.KLKN.FL.W.0008.000000T0000Z-170217T0006Z/
/HRCN2.3.ER.170209T1836Z.170212T1345Z.170216T0800Z.UU/
406 PM PST THU FEB 16 2017
The Flood Warning is cancelled for
The Humboldt River Above Carlin.
* At 3: m PM Thursday the stage was 6.1 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
* Impact...at 6.0 feet...This is monitoring stage. No flooding occurs.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 9, 2:30 AM PST, 9 hours 28 minutes earlier.
Area forecast discussion, Feb 9, 2:30 AM PST, 9 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 230 AM PST Thu Feb 9 2017 .SYNOPSIS...River and low elevation flooding conditions continue today over portions of northern Nevada. Warm and for most areas dry this morning into the mid afternoon hours with gusty southerly winds. Late this afternoon another storm system moves in from the northwest bringing light to moderate valley rain through Friday evening, changing to snow by early Saturday. Dry conditions Saturday night into next week. && .SHORT TERM...Today through Saturday. Brief ridging currently over the Great Basin is providing a break in the rain activity for most of northern and central Nevada. Radar is however showing some light rain showers brushing over portions of Northern Nevada where a trace up to a few hundredths of an inch of QPF is possible by 10am this morning. Most of the CWA will be dry through at least the mid-afternoon hours today, however another round of moisture is approaching from the west-northwest. Light to moderate rain showers will spread northwest to southeast across northern and central NV later today through Saturday morning. Most locations can expect between a tenth and a quarter of an inch of rain before the system exits to the southeast on Saturday. While most of the this next systems QPF will fall as rain in valley locations, colder air does begin to move in late Friday night into early Saturday which will result in rain changing to snow in most valley locations. Most valley areas should receive less than a half inch of snow by early Saturday morning, the exception will be White Pine County where the higher elevation valley areas may see a half inch up to an inch and a half of snow before the system exits southeast into Utah Saturday afternoon. Temperatures today are expected to warm a couple to a few more degrees off yesterdays already well above normal conditions which will further aid in the ongoing snow melt. Gusty south to southwest winds will increase later this morning and continue through at least the afternoon hours, lingering into the evening hours in some locations. Winds will be strongest over higher terrain as a 100-115kt jet moves overhead. Winds are expected to remain below advisory conditions in the vast majority of valley areas. Concern will be over summits where 30-35 mph gusts may impact high profile vehicles, especially on east-west roadways such as I80 and highway 50. .LONG TERM...Saturday night through next Thursday. Dry across northern and central NV Saturday night through at least Tuesday afternoon as a positively tilted ridge moves in from the west, with temperatures trending higher. General pattern into the middle of next week will be continued ridging over the Great Basin with dry and slightly above normal temperatures. Models do show some discrepancies on when the ridge will finally break down. For now it looks like the next round of moisture will be on or around next Thursday with more light to moderate rain to valley locations. && .AVIATION...VFR conditions are expected at all terminals through at least this afternoon. Another round of rain will spread in from the northwest this afternoon, with showers continuing into Saturday. Gusty southwesterly winds are expected most of today and into the early evening. && .HYDROLOGY...Moderate to major flooding is occurring along many northern Nevada streams and numerous washouts have affected rural roadways. The Humboldt River is poised to flood in spots over the next few days. Minor flooding is occurring in Elko. Extensive flooding has been reported in Wells, Paradise Valley and Montello. A dam breach is occurring at Twenty-One Mile Dam or Twenty-Three mile reservoir in northern Elko County near the Utah border and is affecting a couple ranches and possible adding to the water infiltrating Montello. Temperatures will continue to run 10-15 and in some locations 20 degrees above normal for both daytime highs and overnight lows through Friday. This warm air in combination with some gusty winds will result in continued melting of the above normal mountain snow pack that blankets the region. In addition to the melting snow pack, another round of light to moderate rain will move through the region late this afternoon through early Saturday bringing a tenth to a quarter inch of rain to most areas. Temperatures will moderate back toward normal beginning on Saturday, with both high and low temperatures lowering by around 10 degrees. Temperatures in most areas will remain near to slightly above normal, however the rate of snow melt will dramatically lower by Saturday night. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/96/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:41 PM PST | River Flood Warning | LKN | Elko | 18 hr |
| Feb 8, 10:23 PM PST | River Flood Warning | LKN | Eureka | 7 days |
| Feb 8, 11:36 PM PST | Areal Flood Warning | LKN | Elko | 24 hr |
| Feb 9, 1:27 AM PST | River Flood Warning | LKN | Humboldt | 3 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.